How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ross Your Own Question
Ross
Ross, Doctor
Category: Medical
Satisfied Customers: 111
Experience:  Urologist
99040843
Type Your Medical Question Here...
Ross is online now
A new question is answered every 9 seconds

54 yr old female. Beginning this past April I began having

Customer Question

Hi,
54 yr old female.
Beginning this past April I began having constipation.
Pain in back seemed like uti.
Visited doc. for uti prescribed antibiotics for 1 week.
Soon after, developed swollen (not painful) muscle (?) on left lower back next to spine.
Experiencing unusual amount (for me) of flatulence and burping.
Skin over lower back and over top of hips feels very sensitive but no rash, redness, bruises or bumps, does not hurt to touch.
Skin sensitivities come and go.
Began taking otc laxative.
Pain in lower back relieved with bowel movements and sometimes stretching and getting a "pop" from my spine.
Increased fiber, stopped laxatives.
Took a lot of probiotics.
Burping greatly decreased, flatulence comes and goes.
Stool is mostly small and skinny but sometimes close to normal.
Submitted: 2 months ago.
Category: Medical
Expert:  Ross replied 2 months ago.

hello Dr Whitney Im a urologist. What is your question?

Expert:  Ross replied 2 months ago.

I will say what you said is common with bladder problems and constipation Miralax is OTC and good to take once a week. Also you need o drink water not caffeinated beverages water . Caffeine dehydrates you constipates you .

Expert:  Ross replied 2 months ago.

you are same age range as me country time lemonade Kool-Aid generation, water not the prime beverage like out kis.

Customer: replied 2 months ago.
I do drink water. Only one cup of coffee in the morning, a little coconut water and/or kombucha and 3 cups of herbal tea that I started drinking recently (after this issue developed) for their high mineral content. (I was just diagnosed with osteoporosis)
I know about the Kool-aid!!! and the Pepsi and the Milky Ways!!! Although I eat healthy now, I grew up eating junk all the time.
Don't know if it could be related but I also have MVP and had an A-Fib event a couple of years ago that sent me to the ER. Heart checked out ok but low potassium. Seems I have a real mineral problem.
I have been quite blessedly regular for most of my life, so I guess I want to know why I seemed to have suddenly developed a constipation problem with skin sensitivity (when my diet is a million times better than it used to be) and why does it continue even with adequate hydration and fiber supplementation? No apparent problems with urination. Taking the antibiotics made me feel so bad I almost could not finish them but I did. Could I be suffering from an adverse reaction to them? I'm not 100% sure if the constipation started before or after the antibiotics because they happened at the same time. I was having back pain (but no problems urinating) and so I thought the pain was from a UTI. I've had them before and it was hurting so I left work early and went to the Walk in Clinic close to work. Doc did urine culture and said there was a little bacteria and prescribed the antibiotics. They made me feel worse! The back pain has never gone completely away although it does get better for a little while. I had my OB/GYN do another urine culture and it came back clear. I lost 10 pounds in the process and have only managed to gain back 5. I'm very thin (5'7''/113#) so can't really afford weight loss. I should also add if I drink a lot at one time or if I drink soon after eating I get nauseous . Could I have a digestive problem?
Expert:  Ross replied 2 months ago.

I will try to address your questions. The Kool-Aid country time lemonade comment was a generalization of people 50-75, what we grew up drinking. It good you drink water. You should drink enough to get your urine clear by 3pm during the day. I say water because if you drink too many minerals it can affect the water absorption leaving more or less to help with a normal BM. yogurt is good when taking antibiotics to keep healthy bacteria present, Technically it takes 48-72hrs to get a culture back and the antibiotic was probably overkill. Measure your urine for 24hrs if you are putting out more than 2 liters you are drinking to much. A digestive problem unlikely more of a fluid in out problem which affects digestion indirectly. I hope that helps

Customer: replied 2 months ago.
I didn't take the Kool-aid comment as an insult, I laughed. I should have typed LOL! I liked Kool-aid so much when I was a kid, I ordered the plastic Kool-aid pitcher with matching cups! ( :
I started drinking the herbal tea a couple months after this issue started.
My urine is not completely clear by 3 PM but it is very pale and I doubt that I'm urinating 2L or more but maybe this weekend I'll measure to see.
Thank you.
Expert:  Ross replied 2 months ago.

smiling it true I could work at a carnival guessing ages what they drink 50-35 Starbucks, 3520 water 20 below monster drinks Gatorade

on a serious note check the volume to be on the safe side its amazing how much some people diuresis occurs